MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Thrombosis/Thrombus (4440)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombosis was suspected.A left atrial appendage (laa) closure procedure was being performed.A watchman truseal anterior curve access system (was) was positioned and a 24mm watchman flx laa closure device & delivery system (wds) were used.It was suspected that a thrombus formed on the distal end of the was once the device was placed into the heart.Eliquis was injected into the patient's heart to break up the thrombus, and the patient was subsequently given heparin.The closure device initially did not meet release criteria, so it was partially recaptured and redeployed.Post implant, it was noticed that the puncture site was bleeding, in which the nurses applied pressure to the site to stop the bleeding.The patient stayed in the hospital overnight, and was discharged home the following day with a pressure dressing applied to the incision site.It was also noted that the closure device was sitting in the laa at an angle.The patient scheduled follow up appointments with their regular cardiologist set for two weeks post procedure and with the implanting physician one month post procedure.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12108832
Report Number2134265-2021-08157
Device Sequence Number4180117
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0026993299
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/02/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;